California, 2005High Wind in California, December 31, 2005
December 31, 2005 · NWS MTR · 1 event in 1 county or zone
A wind gust measured 58 mph at Kregor Peak during a winter storm.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wind gust measured 58 mph at Kregor Peak during a winter storm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Dec 31, 2:15 AM PST, 45 minutes earlier.
Area forecast discussion, Dec 31, 2:15 AM PST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
215 AM PST SAT DEC 31 2005
.DISCUSSION...RAIN CONTINUES TO POUR IN THE N BAY AND THE RIVERS ARE
REALLY RISING. THE NAPA RIVER AT ST HELENA IS NEARING A RECORD
STAGE. AT 1 AM IT WAS AT 17.5 FEET AND STILL RISING. THE RECORD IS
18.5...SET IN 1985. MANY ROADS AND HIGHWAYS IN THE N BAY ARE CLOSED.
THE RUSSIAN RIVER IS FORECAST TO RISE TO AT LEAST 42 FEET AT
GUERNEVILLE BY THIS EVE.
AT 130 AM MODERATE TO HEAVY RAIN WAS STILL FALLING ACROSS THE N BAY.
THE HEAVY RAIN HAS SHIFTED A LITTLE TO THE S...AS FAR AS SAN MATEO
COUNTY...AND THE COLD FRONT IS SLOWLY APPROACHING FROM THE NW BUT
THE N BAY WILL CONTINUE TO GET SOAKED UNTIL AROUND DAWN TDA MAKING A
TOTAL OF ABOUT 20 HOURS OF DRENCHING RAINS OVER THE REGION. 24 HOUR
RAINFALL TOTALS ENDING AT 1 AM IN THE NORTH BAY WERE GENERALLY 3 TO
6 INCHES. HEAVY RAIN IS EXPECTED TO MOVE S THROUGH THE DISTRICT
THIS MRNG AS THE COLD FRONT FINALLY SWEEPS ACROSS THE REGION. WHILE
THE RAIN WILL BE AS INTENSE AS IN THE N BAY...ITS DURATION WILL BE
MUCH SHORTER...ONLY 4-8 HOURS IN MOST PLACES. THIS WILL STILL BE
ENOUGH TIME TO DROP 1-3 INCHES FROM SAN FRANCISCO S WITH HEAVIER
AMOUNTS POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA MTNS.
ANOTHER ELEMENT OF THIS STORM IS WIND. GUSTS HAVE REACHED 68 MPH
AT ANGEL ISLAND...51 MPH AT THE GOLDEN GATE BRIDGE...AND 47 MPH AT
SFO AND WITH THE STRONGEST WINDS USUALLY JUST AHEAD OF THE COLD FRONT
THE PEAK WINDS IN MOST AREAS WILL PROBABLY OCCUR FROM ABOUT 4-8 AM
TDA.
BY MIDAFTN WE SHOULD FINALLY BE DONE WITH THE RAIN AND WIND...AND
COASTAL FLOODING ISSUES WILL END WITH THE RECEDING OF THE TIDE. WE
SHOULD SEE A BREAK IN THE WX FROM SAT AFTN UNTIL SUN AFTN WHEN THE
NEXT STORM ROLLS IN. THIS ONE IS OUT N OF HAWAII...IT DOESNT LOOK
TOO STRONG AT THE MOMENT BUT ITS SUPPOSED TO DEVELOP GOOD DYNAMICS
WITH STRONG DIFFLUENCE AND COLD ADVECTION...AND RAIN WILL RESUME IN
THE N BAY SUN AFTN. UNLIKE THE CURRENT STORM...THE SUN SYSTEM LOOKS
PROGRESSIVE SO IT SHOULD MOVE STEADILY SEWD THRU THE DISTRICT WITH
ONLY A FEW HOURS OF HEAVY RAIN IN ANY ONE SPOT. STILL...THIS WILL
NOT HELP THE FLOOD SITUATION ON THE RUSSIAN AND NAPA RIVERS AND ITS
CONCEIVABLE THAT THEY COULD STAY ABOVE FLOOD STAGE UNTIL SOMETIME ON
MON. THE SUN STORM LOOKS LESS WINDY THAN THE CURRENT ONE AS THE
PARENT SURFACE LOW WILL TRACK MUCH FARTHER N. THE MODELS HAVE BEEN
DEPICTING A SPLIT RAIN PATTERN FOR THIS SYSTEM FOR SEVERAL DAYS WITH
ONE SHOT OF HEAVY RAIN MOVING THRU OUR REGION SUN PM WHILE ANOTHER
HITS SRN CA.
BY MON AFTN WE SHOULD FINALLY BE OUT FROM UNDER THE GUN AS RIDGING
BEGINS TO DEVELOP AND SHIFT THE STORM TRACK TO THE NW. WE MAY NOT
BE COMPLETELY DRY THE REST OF THE WEEK AS THE MODELS BRING A SERIES
OF SHORTWAVES ONSHORE...BUT NO MORE HEAVY RAIN IS FORECAST THRU SAT.
&&
.MARINE...STORM FORCE WINDS ARE STILL BLOWING AT ANGEL ISLAND SO
WILL KEEP STORM WARNING IN EFFECT UNTIL NOON TODAY. GALES WILL
CONTINUE IN THE NORTHERN WATERS UNTIL 9 AM AND IN THE SOUTHERN
WATERS THROUGH THE AFTERNOON. LARGE SWELLS CONTINUE OVER THE
COASTAL WATERS AND THE HIGH SURF ADVISORY REMAINS IN EFFECT.
ALTHOUGH THERE A BRIEF LOWERING OF THE SEAS IS FORECAST ON SUNDAY...
THEY WILL RAMP UP SUBSTANTIALLY LATER IN THE WEEK. WILL
EXTEND THE HIGH SURF ADVISORY THROUGH MIDWEEK.
&&
.AVIATION...NASTY MORNING FOR BAY AREA TERMINALS AS THE SLOW MOVING
FRONT MOVES SOUTH ACROSS THE AREA. LOW CEILINGS AND VISIBILITY
RESTRICTIONS IN PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH THE
MORNING. ALSO...WIND GUSTS AT SFO CONTINUE TO BE GREATER THAN 30
KNOTS AND AN AIRPORT WEATHER WARNING REMAINS IN EFFECT FOR SFO
THROUGH 7AM. HOWEVER THAT WILL BE EXTENDED THROUGH NOON AS
THE STRONG WINDS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA....GLW.....PT ARENA TO PT PIEDRAS BLANCAS AND MRY BAY.
.TDA TIL NOON...STORM WARNING...SFO BAY.
.TDA.........HIGH SURF ADVISORY FOR ENTIRE COAST.
.THIS MRNG...HIGH WIND WARNING...COASTAL AND MOUNTAIN
AREAS OF THE SAN FRANCISCO BAY AREA.
.THIS MRNG...WIND ADVISORY...NORTH AND EAST BAY AREA VALLEYS...
SANTA CLARA VALLEY AND MONTEREY
AND SAN BENITO COUNTIES.
.THIS MRNG...URBAN/SMALL STREAM FLOOD WARNING FOR MOST OF THE
SFO BAY AREA.
.TDA TIL 4 PM...URBAN/SMALL STREAM FLOOD WARNING FOR SANTA CRUZ
COUNTY.
.6 AM TO 2PM TDA...COASTAL FLOOD ADVISORY FOR THE ENTIRE COAST.
.TDA.........URBAN/SMALL STREAM FLOOD ADVISORY FOR MONTEREY...
SAN BENITO...AND SANTA CLARA COUNTIES.
.TODAY THROUGH SUNDAY...FLOOD WARNING FOR THE NAPA AND
RUSSIAN RIVERS IN NAPA/SONOMA COUNTIES.
&&
PUBLIC FORECAST: MARKKANEN
AVIATION/MARINE: ANDERSON
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 30, 9:45 PM PST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
945 PM PST FRI DEC 30 2005
CAZ006-505-509-514-515-311400-
BIG SUR COAST-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
945 PM PST FRI DEC 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO BAY AREA AS WELL AS COASTAL SECTIONS OF THE MONTEREY BAY
AREA.
.DAY ONE...FRIDAY NIGHT
ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN AND STRONG
WINDS TO THE AREA TONIGHT. RECENT HEAVY RAINS HAVE SATURATED THE
GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF
AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS LIKELY AND AN
URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR SONOMA AND
MARIN COUNTIES TONIGHT.
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
FLOODING IS ALSO POSSIBLE FURTHER SOUTH ALONG THE COAST FROM SAN
FRANCISCO SOUTH TO SANTA CRUZ COUNTY TONIGHT. A FLOOD WATCH IS IN
EFFECT TONIGHT FOR COASTAL AREAS FROM SAN FRANCISCO SOUTH.
* FLOOD WATCH...SEE WGUS66 KMTR - SFOFFAMTR FOR DETAILS *
A HIGH WIND WARNING IS IN EFFECT TONIGHT FOR COASTAL AREAS FROM
SONOMA COUNTY SOUTH THROUGH THE SAN FRANCISCO PENINSULA COAST. A
WIND ADVISORY IS IN EFFECT FURTHER SOUTH ALONG THE COAST.
WINDS ARE FORECAST TO GUST AS HIGH AS 60 MPH TONIGHT AND SATURDAY
MORNING.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
LARGE SWELL IN EXCESS OF 15 FEET WILL BREAK ALONG THE ENTIRE COAST
TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT TONIGHT.
* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SATURDAY AND AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY. RECENT
HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF AND THE POTENTIAL FOR MORE
FLOODING ACROSS THE ENTIRE AREA.
THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...
1. FLOOD WARNING FOR THE RUSSIAN RIVER SATURDAY THROUGH SUNDAY
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
2. URBAN AND SMALL STREAM FLOOD WARNING FOR SONOMA AND MARIN
COUNTIES UNTIL NOON SATURDAY
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
3. HIGH WIND WARNING FROM SONOMA COUNTY SOUTH THROUGH THE SAN
FRANCISCO PENINSULA THROUGH NOON SATURDAY. WIND ADVISORY FOR COASTAL
AREAS OF THE MONTEREY BAY AREA THROUGH NOON SATURDAY.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
4. COASTAL FLOOD WATCH AND HIGH SURF ADVISORY FOR THE ENTIRE COAST
ON SATURDAY
* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ506-507-311400-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
945 PM PST FRI DEC 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS AND
MOUNTAINS.
.DAY ONE...FRIDAY NIGHT
ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN AND STRONG
WINDS TO THE AREA TONIGHT. RECENT HEAVY RAINS HAVE SATURATED THE
GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF
AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS LIKELY
TONIGHT AND AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR
ALL NORTH BAY COUNTIES.
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
A HIGH WIND WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS
TONIGHT. A WIND ADVISORY IS IN EFFECT FOR THE NORTH BAY
VALLEYS TONIGHT.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF STORMS WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SATURDAY AND AGAIN SUNDAY AFTERNOON INTO EARLY MONDAY. RECENT
HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF AND THE POTENTIAL FOR MORE
FLOODING ACROSS THE ENTIRE AREA.
THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...
1. FLOOD WARNING FOR THE RUSSIAN AND NAPA RIVERS SATURDAY THROUGH
SUNDAY
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
2. URBAN AND SMALL STREAM FLOOD WARNING UNTIL NOON SATURDAY.
* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *
3. HIGH WIND WARNING AND WIND ADVISORY THROUGH NOON SATURDAY
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
4. COASTAL FLOOD WATCH FOR AREAS NEAR SAN FRANCISCO BAY ON
SATURDAY...PARTICULAR SATURDAY MORNING WHEN HIGH TIDES...HEAVY
RUNOFF AND STRONG SOUTH WINDS COINCIDE
* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ508-510>513-517-311400-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
945 PM PST FRI DEC 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SECTIONS OF THE
CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE SANTA
LUCIA MOUNTAINS IN MONTEREY COUNTY.
.DAY ONE...FRIDAY NIGHT
HEAVY RAINS AND STRONG WINDS WILL SPREAD ACROSS THE AREA TONIGHT.
RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF. FLOODING IS POSSIBLE ALONG
SMALLER STREAMS AND CREEKS...AS WELL AS IN OTHER LOW LYING OR FLOOD
PRONE AREAS. A FLOOD WATCH IS IN EFFECT TONIGHT.
* FLOOD WATCH...SEE WGUS66 KMTR - SFOFFWMTR FOR DETAILS *
A HIGH WIND WARNING IS IN EFFECT FOR THE COAST...BAYSIDE AND
MOUNTAIN AREAS OF THE SAN FRANCISCO BAY AREA TONIGHT. A WIND ADVISORY
IS IN EFFECT FOR THE REMAINDER OF THE SAN FRANCISCO BAY AREA SOUTH
INTO MONTEREY COUNTY TONIGHT.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAVY RAINS AND STRONG WINDS WILL CONTINUE INTO SATURDAY MORNING.
RECENT HEAVY RAINS HAVE SATURATED THE GROUND AND ANY ADDITIONAL HEAVY
RAINFALL WILL RESULT IN RAPID RUNOFF. FLOODING IS POSSIBLE ALONG
SMALLER STREAMS AND CREEKS...AS WELL AS IN OTHER LOW LYING OR FLOOD
PRONE AREAS. A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON.
THE FLOOD WATCH WILL CONTINUE THROUGH SATURDAY AFTERNOON.
* FLOOD WATCH...SEE WGUS66 KMTR - SFOFFWMTR FOR DETAILS *
A HIGH WIND WARNING AND WIND ADVISORY WILL CONTINUE THROUGH NOON
SATURDAY.
* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ516-518-311400-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
945 PM PST FRI DEC 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SALINAS VALLEY
AND INTERIOR MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES.
.DAY ONE...FRIDAY NIGHT
A WIND ADVISORY IS IN EFFECT FOR THE INTERIOR MOUNTAINS OF MONTEREY
AND SAN BENITO COUNTIES.
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL OCCUR ON SATURDAY
AND AGAIN LATE SUNDAY INTO SUNDAY NIGHT. MINOR FLOODING OF LOW LYING
AREAS IS POSSIBLE WITH THESE STORMS.
A WIND ADVISORY IS IN EFFECT FOR THE INTERIOR MOUNTAINS OF MONTEREY
AND SAN BENITO COUNTIES THROUGH NOON SATURDAY.
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
DYKEMA
In the hours before
Local storm report, Dec 31, 1:11 AM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
111 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 PM FLOOD SANTA ROSA 38.45N 122.70W
12/30/2005 SONOMA CA LAW ENFORCEMENT
THOMPSON LANE 3 TO 4 FEET OF WATER COVERING ROAD.
1120 PM HIGH SUST WINDS 1 W DUBLIN 37.71N 121.93W
12/30/2005 40 MPH ALAMEDA CA TRAINED SPOTTER
WINDS 40MPH GUSTS TO 50MPH.
1139 PM FLOOD NAPA 38.30N 122.30W
12/30/2005 NAPA CA LAW ENFORCEMENT
NAPA CREEK IN NAPA FLOODING.
1146 PM FLOOD SANTA ROSA 38.45N 122.70W
12/30/2005 SONOMA CA LAW ENFORCEMENT
MUD SLIDE, TREES DOWN ON RIVER ROAD AT HACIENDA BRIDGE.
1155 PM HIGH SUST WINDS SAUSALITO 37.86N 122.49W
12/30/2005 40 MPH MARIN CA OFFICIAL NWS OBS
GOLDEN GATE BRIDGE WIND 44MPH GUST TO 49MPH
1157 PM HIGH SUST WINDS 3 SE TIBURON 37.86N 122.42W
12/30/2005 43 MPH MARIN CA OFFICIAL NWS OBS
ANGEL ISLAND 54MPH GUST TO 63MPH
1203 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
MUB AND ROCK SLIDE BLOCKING SR29
1206 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
MUD SLIDE COMPLETELY COVERING RIVER ROAD AT CANYON ROAD
1223 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
SR12 FLOODED AT SMITH ROAD.
1255 AM HIGH SUST WINDS 3 SE TIBURON 37.86N 122.42W
12/31/2005 50 MPH MARIN CA OFFICIAL NWS OBS
ANGEL ISLAND WIND 50MPH GUST TO 68MPH
1255 AM FLOOD 6 N SAN BRUNO 37.71N 122.43W
12/31/2005 SAN FRANCISCO CA LAW ENFORCEMENT
INTERSTATE 101 AT CESAR CHAVEZ STREET ALL SB LANES
FLOODED.
&&
STANDERSLocal storm report, Dec 31, 2:01 AM PST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
201 AM PST SAT DEC 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 AM FLOOD REDWOOD CITY 37.52N 122.21W
12/31/2005 SAN MATEO CA LAW ENFORCEMENT
NB INTERSTATE 101 AT 3RD AVE. FLOODED
0149 AM FLOOD NAPA 38.30N 122.30W
12/31/2005 NAPA CA LAW ENFORCEMENT
8TH STREET AT NAPA ROAD FLOODED.
0122 AM FLOOD NOVATO 38.09N 122.56W
12/31/2005 MARIN CA NWS EMPLOYEE
INTERSTATE 101 CLOSED. ALL LANES FLOODED.
0119 AM FLOOD SANTA ROSA 38.45N 122.70W
12/31/2005 SONOMA CA LAW ENFORCEMENT
SR116 FLOODED. MULTIPLE CARS STRANDED.
&&
STANDERSHigh Wind, East Bay Interior Valleys
- When
- December 31, 3:00 AM PST to 3:05 AM PST
- Where
- East Bay Interior Valleys forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.787, -121.934 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in California, December 31, 20051 death · $7.0 million · 1 event
- Flood in California, December 31, 2005$108 million · 1 event
- Flood in California, December 31, 2005$107 million · 1 event
- Flood in California, December 31, 2005$22 million · 1 event
- Flooding in Nevada, December 31, 2005$11 million · 5 events
- Flood in California, December 31, 2005$8.8 million · 1 event
- Flood in California, December 31, 2005$5.0 million · 1 event
- Flood in California, December 31, 2005$2.5 million · 1 event
- Flood in Oregon, December 31, 2005$450,000 · 1 event
- Coastal Flood in California, December 31, 2005$340,000 · 1 event
- Strong Wind in California, December 31, 2005$25,000 · 2 events
- Strong Wind in California, December 31, 2005$12,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482514.